Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 22, 2006, 5:35 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 5:35 PM MDT (23:35 UTC)
- Expired
- May 22, 2006, 6:07 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:01 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 22, 2:00 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON MAY 22 2006 .SHORT TERM...THRU TUE...STG UPPER TROF TO EJECT ACROSS THE REGION TNGT PRODUCING GOOD CHC OF TSTMS IN MOST AREAS. STG WINDS THE THREAT WITH TSTMS IN WRN AREAS...WITH WINDS/HAIL E OF LAR RANGE. BETTER LOW LEVEL MSTR WILL BE OVER FAR SE WY INTO THE NEB PNHNDL. MID/HI CLDS OVER ERN SXNS MAY END UP DELAYING START OF TSTMS TO LATE AFTN INTO THE EVENING. MDR-STG S WINDS OVER PNHNDL THRU THIS EVNG... COULD APPRCH ADVY CRITERIA...BUT WITH SVR THREAT WILL NOT CONFUSE THINGS TOO MUCH. UPPER LOW MOVES THRU AREA LATE TNGT...WITH CDFNT ABT TO WY/NEB BORDER BY 12-14Z...AND THEN SWEEPING E ACRS THE PNHNDL. ENOUGH DYNAMICS WITH FTR TO KEEP DECENT POP GOING OVERNGT INTO TUE... DCRSG FROM SW TO NE THRU THE PD THO. COOLER TUE BUT DOWNSLOPE FLOW BEHIND SYSTEM (WHICH WILL BE MDTLY STG) WILL HELP TO WARM TEMPS SOME. .LONG TERM...TUES NT THRU MON...DRY CONDITIONS WILL PREVAIL ACROSS THE CWA WED AND THUR AS AN UPPER RIDGE MOVES OVER THE AREA. SW FLOW WILL DEVELOP ALOFT FRI...AS AN UPPER LOW MOVES INTO THE PAC NW. DRY CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA WITH DOWNSLOPE WINDS AT THE SURFACE. THE UPPER LOW WILL MOVE INTO THE INTERMOUNTAIN WEST ON SAT AND DEEPEN THE UPPER TROUGH OVER THE WESTERN U.S. WILL CONTINUE WITH DRY CONDITIONS ON SAT...WITH SOME SHOWERS IN THE MOUNTAINS. WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY AND MONDAY...AS THE UPPER LOW/TROUGH MOVES SLOWLY ACROSS THE NORTHERN AND CENTRAL ROCKIES AND INTO THE PLAINS. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL FROM WED THRU SUN...THEN WILL BE AROUND NORMAL FOR MONDAY AS A COLD FRONT ASSOCIATED WITH THE UPPER TROUGH MOVES ACROSS THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, May 22, 10:10 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT MON MAY 22 2006 WYZ061>066-231045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1010 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND SMALL HAIL MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. NEZ001>003-019>021-054-055-WYZ059-060-067>070-231045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1010 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE FROM LATE AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...TUESDAY NIGHT... SUNDAY AFTERNOON AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON... ESPECIALLY IN FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.